I’m experiencing a bit of the nausea that many of you have talked about. Nothing terrible, but it is there.
I’m wondering if that goes away after a while? Say if I continue to use the symlin for a month or so, will my body get used to the new hormone and no longer feel yucky?
And what about if I get over that side effect, then for whatever reason stop using symlin for a week or two, then start again - will I experience the nausea again?
Hey Scott, yes, the nausea does go away. The only thing to watch out for is that if you don’t have enough carbs in your meal, it might cause you to feel nauseous as well, so I skip Symlin at those times. I also learned early on that I wouldn’t take it for a snack that is not substantial even if it is high in carbs – one time I had some sorbet and since it was over 30 g, I took Symlin – and felt absolutely awful for a few hours after. I have also had times where I didn’t take my Symlin regularly enough and I had some nausea for a while after dinners when I went back to being regular with my doses.
I’ve been on it for 5 years now (wow!) as I was part of the last phase of the clinical trials before it was approved by the FDA. Scott, don’t give up!! Wait out the nausea and now they even have a pen (which I can’t wait to try) so you don’t have to deal with syringes and vials and all that. What the Symlin does do is make you feel more NORMAL after eating a meal than you ever have. That strange feeling where you feel like you could keep eating – am I going low? Do I need just a few more carbs? Why am I still hungry when everyone else is clearly finished? All those strange feelings are because we are missing a key hormone. After all these years they finally get around to figuring out what else might be in those islets
I’ve noticed the nausea greatly diminish over time - so that is nice. Just a touch of it left sometimes.
I agree 100% - it is a very clear and complete sensation when I’m done eating. I wonder how I’ve been able to make it so far without the missing hormone!
Thanks for the feedback!
I guess I am very different from every one else. I wasn’t very healthy when I started in December so I did not know if the side effects were Symlin or sickness. Finally I recognized the nausea from the Symlin. I am a compulsive binge eater so I have always hidden the feelings of feeling full (if I ever truly had them) I do feel full know but I am working hard not to ignore them!
I’ve been on Symlin for a little over a month and the nausea is gone…most of the time. Every once in awhile I get ‘uncomfortable’ but it passes fairly quickly. If I eat a lot…I am really uncomfortable. I use it 1 to 2 (120) times a day, depending on the amount of carbs I eat. I do use the pen which makes it very easy. They say if you miss it a couple of days that the nausea may come back. It has made for a more normal eating (not hungry all the time and eating a normal amount of food) and better blood sugars. Good luck and hang in there!